MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Hematoma (1884)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left capsular contracture; baker grade iii.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
This report contains supplemental information for mentor psr reference number (b)(4).It was reported that a (b)(6) year-old hispanic female patient underwent primary breast augmentation with 300cc mentor memoryshape breast implant on both sides and experienced left side capsular contracture; baker grade iii.On (b)(6) 2021, mentor became aware that patient also experienced right side capsular contracture; baker grade iii.As a result, the devices were explanted on (b)(6) 2021.This report is for the patient¿s left-sided device.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, mentor became aware that the replacement devices used on (b)(6) 2021 were catalog number smpx440; serial number (b)(6), on the left side, and catalog number smpx440; serial number (b)(6), on the right side.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 3, 2021, mentor became aware of the following: patient experienced unilateral left side capsular contracture; baker grade iv, and left side hematoma.Patient also experienced breast asymmetry.Surgical intervention was also performed.As a result, patient underwent bilateral explantation and replacement with catalog number smpx440; serial number (b)(6) on the left side, and catalog number smpx440; serial number (b)(6) on the right side on april 2, 2021.Clinical code "hematoma", and impact code "surgical intervention" have been added under field h6 on this form appropriately.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ mh 300cc returned device.A hematoma is a collection of blood within the space around the implant.Symptoms from hematoma may include swelling, pain, and bruising.If a hematoma occurs, it will most likely happen soon after surgery; however, it can occur at any time, such as after an injury to the breast.Small hematomas may be absorbed by the body, while others may require surgery for drainage.Hematoma is a known complication associated with this procedure and is referenced in our product insert data sheet.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11618466
Report Number1645337-2021-03656
Device Sequence Number19749855
Product Code FTR
UDI-Device Identifier00081317005186
UDI-Public00081317005186
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2020
Device Model Number3341102
Device Catalogue Number3341102
Device Lot Number6910901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer04/07/2021
05/03/2021
05/06/2021
06/18/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/09/2021
05/11/2021
05/18/2021
06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR